Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Louisville, KY

January 23, 20124 counties in Kentucky; Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jan 23, 2012, 2:12 AM EST for 4 counties in Kentucky; Harrison County, Indiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 23, 2012, 2:12 AM EST (07:12 UTC)
Expired
Jan 23, 2012, 2:45 AM EST
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Harrison County, IN, Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 20 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 23, 2:25 AM ESTTSTM WND DMGHillview, KYVEHICLE DAMAGE FROM DOWNED TREES
Jan 23, 2:25 AM ESTTSTM WND DMGOkolona, KYPOWER LINE DOWN AND TRANSFORMER BLOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 23, 12:34 AM ESTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WUUS53 KLMK 230712
SVRLMK
INC061-KYC029-093-111-179-230745-
/O.NEW.KLMK.SV.W.0034.120123T0712Z-120123T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 AM EST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 245 AM EST

* AT 211 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FISHTOWN TO FORT KNOX TO RADCLIFF...MOVING EAST AT 55 MPH.
  PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VALLEY STATION...
  OKOLONA...
  FERN CREEK...
  FAIRDALE...
  HIGHVIEW...
  BEECH GROVE AND BARRALLTON...
  HUNTERS HOLLOW AND HEBRON ESTATES...
  SCUFFLETOWN AND RIDGETOP...
  THIXTON AND SOLITUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
      3782 8599 3786 8599 3788 8597 3792 8599
      3809 8598 3819 8554
TIME...MOT...LOC 0711Z 259DEG 48KT 3809 8593 3793 8592
          3777 8598
WIND...HAIL 60MPH 0.75IN

$$

EER
3 follow-up statements
657 
WWUS53 KLMK 230722
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 AM EST MON JAN 23 2012

INC061-230732-
/O.CAN.KLMK.SV.W.0034.000000T0000Z-120123T0745Z/
HARRISON IN-
222 AM EST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
      3783 8594 3812 8584 3819 8554
TIME...MOT...LOC 0722Z 259DEG 48KT 3812 8575 3796 8574
          3780 8580

$$

KYC029-093-111-179-230745-
/O.CON.KLMK.SV.W.0034.000000T0000Z-120123T0745Z/
JEFFERSON KY-NELSON KY-BULLITT KY-HARDIN KY-
222 AM EST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EST
FOR NORTHERN HARDIN...BULLITT...NORTHERN NELSON AND SOUTHERN
JEFFERSON COUNTIES...

AT 219 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAIRDALE TO BEECH GROVE TO 9 MILES SOUTH OF PITTS
POINT...MOVING EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  OKOLONA...
  FERN CREEK...
  FAIRDALE...
  HIGHVIEW...
  SHEPHERDSVILLE...
  SCUFFLETOWN AND RIDGETOP...
  THIXTON AND SOLITUDE...
  COXS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
      3783 8594 3812 8584 3819 8554
TIME...MOT...LOC 0722Z 259DEG 48KT 3812 8575 3796 8574
          3780 8580
WIND...HAIL 60MPH 0.75IN

$$

RS
081 
WWUS53 KLMK 230733
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 AM EST MON JAN 23 2012

KYC093-230743-
/O.CAN.KLMK.SV.W.0034.000000T0000Z-120123T0745Z/
HARDIN KY-
233 AM EST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARDIN COUNTY IS
CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
      3785 8580 3786 8582 3814 8575 3819 8554
TIME...MOT...LOC 0733Z 258DEG 43KT 3816 8561 3800 8560
          3784 8567

$$

KYC029-111-179-230745-
/O.CON.KLMK.SV.W.0034.000000T0000Z-120123T0745Z/
JEFFERSON KY-NELSON KY-BULLITT KY-
233 AM EST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EST
FOR BULLITT...NORTHERN NELSON AND SOUTHERN JEFFERSON COUNTIES...

AT 232 AM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED  DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHVIEW TO CEDAR GROVE TO SCUFFLETOWN...MOVING EAST
AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  OKOLONA...
  FERN CREEK...
  HIGHVIEW...
  SHEPHERDSVILLE...
  SOLITUDE AND LENORE...
  COXS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
      3785 8580 3786 8582 3814 8575 3819 8554
TIME...MOT...LOC 0733Z 258DEG 43KT 3816 8561 3800 8560
          3784 8567
WIND...HAIL 60MPH <.50IN

$$

RS
219 
WWUS53 KLMK 230744
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EST MON JAN 23 2012

KYC029-111-179-230754-
/O.EXP.KLMK.SV.W.0034.000000T0000Z-120123T0745Z/
JEFFERSON KY-NELSON KY-BULLITT KY-
244 AM EST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR BULLITT...NORTHERN NELSON AND
SOUTHERN JEFFERSON COUNTIES WILL EXPIRE AT 245 AM EST...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING AND WINDS 
GUSTING TO AROUND 50 MPH.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3804 8550 3801 8551 3799 8549 3787 8546
      3785 8580 3786 8582 3814 8575 3819 8554
TIME...MOT...LOC 0744Z 258DEG 43KT 3819 8545 3803 8544
          3787 8551

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 12:00 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Jan 23, 12:00 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EST MON JAN 23 2012

...Mesoscale Update...

Healthy squall line extends from central Illinois to extreme western
Kentucky and then on to near Memphis, TN. Extrapolating its current
motion would put storms into Dubois County, Indiana right around
06Z, right in line with our current forecast.

Still a few sources of uncertainty in how the night will unfold.
First is the fact that the southern part of the squall line is not
progressing toward central Kentucky very quickly. The northern end
of the line shows better forward speed but is heading mainly toward
central Indiana. Second, another line of storms extending from the
Land Between the Lakes to near Jackson, TN is gaining strength.
However, these storms are moving NNE and will likely be caught by
the main squall line. Also plenty of questions of when and if the
line will increase in forward speed, and whether the atmosphere will
destabilize enough to support surface-based storms over central
Kentucky.

That said, the environment is very dynamic and a line of strong
storms is headed our way. Best guess on timing remains 06Z for
Dubois County...08-09Z for the I-65 corridor, and 10-12Z for the
Bluegrass. The public will need to continue to monitor for possible
watches and/or warnings.

&&

.Short Term (Tonight and Monday)...

...Severe Weather Likely Tonight...

Severe event still looks likely tonight with potential to be
particularly hazardous since line of storms will move through during
the overnight. The public is urged to have a plan in place as well
as a way to receive warnings before they go to bed.

Surface low currently over central Kansas will move northeast to the
Quad Cities region by midnight with trailing cold front entering the
middle Mississippi River Valley. A line of strong and severe storms
will develop just west of the Mississippi River later this evening
and race eastward through the overnight. Thoughts on timing of the
line of storms entering the CWA have changed little over the past
six hours as mesoscale models as well as operational models seem to
agree on the 1 AM to 7 AM EST time frame. The line itself will
likely move through over a shorter time span, but will leave a wider
window to account for uncertainty in exact timing. More
specifically, areas west of I-65 should expect storms from the 1 AM
to 4 AM EST time frame, along the I-65 corridor around 3 or 4 AM
EST, and east of I-65 between 4 and 7 AM EST.

Thought has not really changed with respect to hazards either as
damaging winds will be the main threats, especially west of I 65.
Isolated tornadoes will also be possible as vertical and directional
shear indicate embedded supercells along with bowing segments. The
line of storms is expected to gradually weaken as it moves east of
I-65 and into a more stable environment although a severe weather
threat will likely still exist to our eastern border.

There are still limiting factors worth noting and watching. First of
all, instability will have to be acquired almost totally by
advective components as low and mid level cloud cover has held
strong today. This will yield marginal instability at best, which is
no surprise for a January Ohio Valley event. Plenty of forcing from
the negatively tilted mid level trough, the left exit region of a
100-120 knot upper level jet, and the front itself should compensate
for lack of instability. Also, low level cold air trapped by the
inversion has been delayed in getting scoured out and at least some
degree of a low level stable layer will exist through the event
which could limit how widespread damage occurs. Finally, have seen
scenarios in the past where environment is so sheared that storms
never really get organized. Just some things to consider, although
we will likely have the benefit of upstream reports to get a handle
on what we are facing before the line arrives.

Currently, temperatures are in the mid 40s north to upper 50s south
with low 50s dew points across our southern CWA. Temperatures will
likely continue to rise through the evening with dew points
increasing. Low level cloud cover has slowly eroded away from the
southeast to northwest as downsloping off the Appalachians on a
southeast wind helped. However, more mid level clouds have moved
back in. Will likely not see any additional breaks in the clouds
until the exit of the system late on Monday morning.

Cold front will move through by midday on Monday with temperatures
gradually falling through the mid 40s and precipitation quickly
exiting. Will have strong winds along and after frontal passage as a
look at time heights shows vertical theta surfaces reaching into the
40 knot range. Will visit potential for a wind advisory with later
forecast packages.

.Long Term (Monday night through Sunday)...

Surface high pressure will bring us much quieter weather at the
start of the long term and keep us dry into Wednesday morning.

For much of the long term period we will once again have a Desert
Southwest upper low that will head east across the southern U.S. and
may or may not phase with an upper trof moving from the Prairie
Provinces through the Great Lakes to New England.  In situations
like this earlier this season the GFS tended to be the better prog
with its habit of being a bit slower and more conservative than the
ECMWF.  Once again, with the latest data suite, the GFS is a little
slower than the ECMWF and we will lean toward the GFS solution.

So, it looks like an inverted surface trof will form from the Texas
coast to the windward side of the central Appalachians over the
course of the day on Wednesday.  Moisture will gradually spread
northeastward along this axis and reach the LMK CWA, at least in the
southwest, by Wednesday afternoon.  Precipitation should then become
widespread Wednesday night into Thursday, especially in Kentucky, as
the system slowly moves through the region.  Thursday night high
pressure comes in from the mid-Mississippi Valley to push the
precipitation out of our area.  At this time the entire period looks
to be plain rain for precip type.

Friday we sit between low pressure developing in the southeast U.S.
along the remnants of the old trof, and a weak cool front advancing
from the upper Plains.  Precip chances will be greater northwest and
southeast of our area, but we will still need some small POPs.  The
cool front moves through on Saturday, primarily dry thanks to high
pressure developing along the Gulf Coast, and then dry weather looks
on tap for Saturday night into Sunday.

Still no brutally cold air in the forecast, with highs in the 40s
and 50s and lows in the 20s and 30s as we approach the first of
February...though the weekend could be colder than currently progged
depending on the amount of upper troffing that is realized.

&&

.Aviation (06Z TAF Issuance)...

Squall line into IL/western KY will push east across Kentucky,
reaching BWG and SDF either side of 08Z, and making it into LEX
around 10Z depending on cold pool driven acceleration. Ahead of the
line, will initialize with LLWS as a 50 kt low-level jet slides
across the area. MVFR ceilings, but SDF and BWG are in the warm
sector with ceilings holding in fuel-alternate territory.

Have taken the best shot at the line, and narrowed it down to a
1-1.5 hour window. Visibilities will drop into IFR at least briefly
in the heaviest rain.

Will carry MVFR in the trailing stratiform through daybreak, with
the front coming through mid-morning. Behind the front conditions
improve to VFR, but strong boundary-layer mixing and a tight gradient
will crank SW winds up to a solid 20 kt, with gusts around 30 kt.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RAS
Short Term.......BJS
Long Term........13
Aviation.........RAS
Hazardous weather outlook, Jan 23, 12:41 AM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1241 AM EST MON JAN 23 2012

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
240545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
1241 AM EST MON JAN 23 2012 /1141 PM CST SUN JAN 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA
BEFORE DAYBREAK. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE
BEFORE 3 AM EST WEST OF INTERSTATE 65...AND BETWEEN 3 AM AND 5 AM
EST EAST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-240545-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1241 AM EST MON JAN 23 2012 /1141 PM CST SUN JAN 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WILL MOVE THROUGH THE AREA BETWEEN 4 AM AND 7
AM EST. STRONG AND GUSTY WINDS ARE EXPECTED WITH THESE
STORMS...AND DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TOWARD DAYBREAK.

40

In the hours before

Special weather statement, Jan 23, 1:43 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
143 AM EST MON JAN 23 2012

INZ076>078-084-090>092-230715-
CLARK-CRAWFORD-FLOYD-HARRISON-ORANGE-SCOTT-WASHINGTON-
143 AM EST MON JAN 23 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
SALEM TO 8 MILES EAST OF ENGLISH...AND MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SALEM...
  BECKS MILL AND PLATTSBURG...
  SHORTS CORNER AND PALMYRA...
  PUMPKIN CENTER AND SOUTH BOSTON...
  DAISY HILL AND LITTLE YORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3833 8589 3836 8637 3876 8629 3878 8620
      3877 8613 3879 8608 3877 8604 3877 8599
      3876 8598 3877 8595 3876 8590 3873 8588
      3874 8585 3881 8580 3882 8575
TIME...MOT...LOC 0644Z 246DEG 44KT 3873 8614 3830 8630

EER
Special weather statement, Jan 23, 1:51 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
151 AM EST MON JAN 23 2012

KYZ024-027-028-230730-
BRECKINRIDGE-GRAYSON-HARDIN-
151 AM EST MON JAN 23 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 147 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF BRANDENBURG TO 8 MILES WEST OF BROWNSVILLE...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  ELIZABETHTOWN...
  WEST CLIFTY AND VERTREES...
  WAX AND SUMMIT...
  RED HILL AND DIETZ ACRES...
  ADDINGTON FIELD AIRPORT AND SEVEN CORNERS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 81 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3788 8634 3789 8626 3780 8612 3782 8601
      3791 8598 3792 8583 3789 8581 3788 8584
      3783 8575 3773 8568 3754 8588 3744 8590
      3745 8604 3739 8602 3739 8606 3734 8607
      3735 8611 3733 8610 3732 8646
TIME...MOT...LOC 0651Z 273DEG 39KT 3786 8619 3720 8636

MJ
Local storm report, Jan 23, 1:56 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 AM EST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     TSTM WND DMG     1 W LEWISPORT           37.93N  86.92W
01/23/2012                   HANCOCK            KY   AMATEUR RADIO

            BARN BLOWN AWAY ALONG HWY 334

&&

EVENT NUMBER LMK1200102

RL
Local storm report, Jan 23, 1:59 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 AM EST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     NON-TSTM WND DMG WOODBURN                36.84N  86.53W
01/23/2012                   WARREN             KY   BROADCAST MEDIA

            TREES AND POWER LINES DOWN FROM GRADIENT WINDS

&&

EVENT NUMBER LMK1200103

RL
Local storm report, Jan 23, 2:03 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 AM EST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     TSTM WND DMG     ENGLISH                 38.33N  86.46W
01/23/2012                   CRAWFORD           IN   BROADCAST MEDIA

            POWER OUTAGES IN ENGLISH. DISPATCH REPORTED POWER
            OUTAGES IN GRANTSBURG.

&&

EVENT NUMBER LMK1200104

RL
Local storm report, Jan 23, 2:08 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     LEWISBURG               36.99N  86.95W
01/23/2012                   LOGAN              KY   LAW ENFORCEMENT

            ROOF BLOWN OFF A MOBILE HOME AND BLOWN INTO POWER LINES
            WHICH WERE DOWNED.

&&

EVENT NUMBER LMK1200105

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 12:57 AM ESTSevere Thunderstorm WarningLMKHancock, Ohio33 min
Jan 23, 1:21 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio24 min
Jan 23, 1:21 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Ohio24 min
Jan 23, 1:41 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Meade34 min
Jan 23, 1:44 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren31 min
Jan 23, 1:51 AM ESTSpecial Weather StatementLMKGrayson, Hardin39 min
Jan 23, 2:02 AM ESTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart, Warren28 min
Jan 23, 2:14 AM ESTSevere Thunderstorm WarningLMKAllen, Simpson, Warren31 min
Jan 23, 2:15 AM ESTSpecial Weather StatementLMKJefferson, Oldham, Trimble30 min
Jan 23, 2:30 AM ESTSpecial Weather StatementLMKLarue, Nelson60 min
Jan 23, 2:34 AM ESTSevere Thunderstorm WarningLMKBarren, Hart26 min
Jan 23, 2:38 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Monroe37 min
Jan 23, 2:44 AM ESTSpecial Weather StatementLMKAnderson, Shelby, Spencer31 min
Jan 23, 2:47 AM ESTSpecial Weather StatementLMKHenry, Trimble28 min
Jan 23, 2:51 AM ESTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby24 min
Jan 23, 3:01 AM ESTSpecial Weather StatementLMKGreen, Taylor29 min
Jan 23, 3:09 AM ESTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Monroe36 min
Jan 23, 3:15 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Marion30 min
Jan 23, 3:15 AM ESTSevere Thunderstorm WarningLMKMercer, Washington30 min
Jan 23, 3:21 AM ESTSpecial Weather StatementLMKAnderson, Franklin, Scott, Woodford24 min
Jan 23, 3:43 AM ESTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Russell32 min
Jan 23, 3:44 AM ESTSpecial Weather StatementLMKFayette, Harrison, Jessamine, Mercer, Scott, Woodford31 min
Jan 23, 3:46 AM ESTSpecial Weather StatementLMKBoyle, Casey, Garrard, Lincoln29 min
Jan 23, 4:09 AM ESTSpecial Weather StatementLMKClinton, Russell21 min
Jan 23, 4:10 AM ESTSpecial Weather StatementLMKBourbon, Clark, Garrard, Lincoln, Madison, Nicholas35 min
Jan 23, 4:32 AM ESTSpecial Weather StatementLMKClinton13 min
Jan 23, 5:42 AM ESTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more11 hr
Jan 23, 11:21 AM ESTSevere Thunderstorm WarningLMKHenry, Trimble24 min
Jan 23, 12:37 AM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry38 min
Jan 23, 1:10 AM ESTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry35 min
Jan 23, 1:43 AM ESTSpecial Weather StatementLMKWashington32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.